The Membrane Inclusions Curvature Equations - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Advances in Applied Mathematics Year : 2003

The Membrane Inclusions Curvature Equations


We examine a system of equations arising in biophysics whose solutions are believed to represent the stable positions of $N$ conical proteins embedded in a cell membrane. Symmetry considerations motivate two equivalent refomulations of the system which allow the complete classification of solutions for small $N <13$. The occurrence of regular geometric patterns in these solutions suggests considering a simpler system, which leads to the detection of solutions for larger $N$ up to $280$. We use the most recent techniques of Groebner bases computation for solving polynomial systems of equations.

Dates and versions

inria-00099745 , version 1 (26-09-2006)



Jean-Charles Faugère, Milena Hering, Jeff Phan. The Membrane Inclusions Curvature Equations. Advances in Applied Mathematics, 2003, 31 (4), pp.643-658. ⟨10.1016/S0196-8858(03)00039-3⟩. ⟨inria-00099745⟩
120 View
0 Download



Gmail Facebook Twitter LinkedIn More